Alert archive / Ohio / Tornado Warnings in 2010
Tornado Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jun 5, 2010, 10:40 PM EDT for Fulton County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 10:40 PM EDT (02:40 UTC)
- Expired
- Jun 5, 2010, 11:06 PM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Fulton County, OH
The radar
The Detroit radar (KDTX), 124 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:11 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WFUS53 KIWX 060240
TORIWX
OHC051-060330-
/O.NEW.KIWX.TO.W.0011.100606T0240Z-100606T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 PM EDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FULTON COUNTY IN NORTHWEST OHIO...
* UNTIL 1130 PM EDT
* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 5 MILES SOUTHEAST OF
FAYETTE...OR 7 MILES NORTH OF ARCHBOLD...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...
DELTA...
SWANTON...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
OAKSHADE...OTTOKEE...DENSON...WINAMEG...LYONS...SEWARD...ASSUMPTION
AND METAMORA.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 4161 8387 4156 8387 4156 8434 4168 8436
4172 8411 4172 8397 4172 8396 4172 8387
4170 8386 4162 8386
TIME...MOT...LOC 0240Z 263DEG 30KT 4162 8423
$$
FISHER1 follow-up statement
284
WWUS53 KIWX 060306
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EDT SAT JUN 5 2010
OHC051-060317-
/O.CAN.KIWX.TO.W.0011.000000T0000Z-100606T0330Z/
FULTON OH-
1106 PM EDT SAT JUN 5 2010
...THE TORNADO WARNING FOR NORTHERN FULTON COUNTY IN NORTHWEST OHIO
IS CANCELLED...
AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4161 8387 4156 8387 4156 8434 4168 8436
4172 8411 4172 8397 4172 8396 4172 8387
4170 8386 4162 8386
TIME...MOT...LOC 0307Z 263DEG 30KT 4164 8393
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 5, 7:39 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 5, 7:39 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
739 PM EDT SAT JUN 5 2010
.AVIATION...
COMPLICATED AND BUSY TAF PD AS CONVECTION TO THE WEST GETS GOING
IN EARNEST OVER THE NEXT FEW HOURS. MAIN FOCUS FOR WIDESPREAD
DEVELOPMENT OVER EASTERN IOWA IS EXPECTED TO CONGEAL INTO AN MCS
WITH POTENTIAL FOR STRONG WINDS AND MARCH EAST. AHEAD OF
THIS...ADDNL DEVELOPMENT TAKING PLACE AS BOTH LLEVEL AND MID LEVEL
JET SUPPORT INCREASE ATOP AN UNSTABLE BOUNDARY LAYER. THIS
POTENTIALLY IMPACTS KSBN VERY SOON NEAR 00Z AND HAVE USED EARLY
TEMPO FOR THIS WINDOW...WHILE LATER TEMPO GROUP PRESENT BOTH
TERMINALS HANDLES EXPECTED PASSAGE OF BROAD AREA OF THUNDERSTORMS
OVERNIGHT. BEHIND THIS COMPLEX LINGERING SHRA AND MVFR CIGS ARE
EXPECTED WITH SLOW IMPROVEMENT ON SUNDAY. DIFFICULT TO GAUGE WHEN
LOW CIGS MAY RELEASE AS MODELS SHOW SHRINKING DEWPOINT DEPS WITH
COLD AIR ADVECTION SUNDAY MORNING...AND FOR NOW HAVE
OPTIMISTICALLY SCATTERED OUT KSBN BY EARLY AFTERNOON. WINDS
VEERING AROUND TO NW THROUGH THE NIGHT AS SFC WAVE RIDES ALONG
FRONTAL BOUNDARY WHICH PASSES TO OUR SOUTH LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 232 PM EDT SAT JUN 5 2010/
SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...
CONVECTION FROM EARLIER THIS MORNING AND RESULTING CLOUD SHIELD OVER
THE AREA HAS SHIFTED INSTABILITY AXIS AND FOCUS FOR CONVECTIVE
REDEVELOPMENT TO OUR SE SO FOCUS TURNS TO ARRIVAL OF BETTER SYNOPTIC
SCALE FORCING THIS EVENING AND RESULTING REDEVELOPMENT ALONG
APPROACHING FRONTAL WAVE. LARGE SCALE FORCING AT ALL LEVELS EXPECTED
THIS EVENING AS FRONTAL WAVE WILL BE ACCOMPANIED BY 50KT LLJ WHICH
WILL AID IN GOOD LOW LEVEL MOISTURE TRANSPORT...60-70KT MID LEVEL
SPEED MAX...AND ENHANCED UPPER LEVEL DIVERGENCE WITH UPPER JET OVER
GREAT LAKES REGION. ALL THESE INGREDIENTS WILL COMBINE WITH PW
APPROACHING 2 INCHES SO WILL CONTINUE WITH GOING FCST OF LIKELY POPS
AND MENTION OF HVY RAIN. TIMING IN GRIDS STILL ON TRACK AS FRONT
EXPECTED TO MOVE THROUGH THE AREA BY EARLY SUNDAY MORNING...WHICH
SHOULD CLEAR PRECIP OUT OF THE AREA BY MID MORNING. LINGERING CLOUD
COVER AND DECENT CAA BEHIND FRONT SUGGEST MODELS ON TRACK WITH MUCH
COOLER TEMPS SUNDAY...ESPECIALLY MICHIGAN COUNTIES WHERE MORE
EXTENSIVE CLOUD COVER IS EXPECTED. WEAK SFC RIDGING WILL BRING
COOLER DRIER AIRMASS INTO THE AREA SUNDAY NIGHT BRINGING LOWS BACK
DOWN INTO THE 50-55 DEG RANGE.
LONG TERM...
..MONDAY THROUGH SATURDAY...
A COUPLE SYSTEMS OF INTEREST TO WATCH IN THE LONG TERM PERIOD ALONG
WITH POTENTIAL SIGNIFICANT WARMING LATE IN THE PERIOD. GENERALLY
PREFER ECMWF BLENDED WITH CURRENT GRIDS FOR FORECAST DETAILS AND
CONSISTENCY. GFS IN AGREEMENT ON OVERALL PATTERN AS WELL WITH
DIFFERENCES IN TIMING OF FEATURES AS IT LOOKS MUCH FASTER THAN ECMWF
WITH TRANSITION OUT OF ZONAL FLOW PATTERN.
MID LEVEL FLOW WILL BE ZONAL ACROSS THE CONUS TO START THE PERIOD
BUT WILL TRANSITION TO MORE MERIDIONAL FLOW BY THE END OF THE PERIOD
WITH DEVELOPING TROUGH IN THE WESTERN CONUS AND RIDGING IN THE EAST.
THIS SHOULD LEAD TO GRADUAL WARMING OVER THE AREA WITH POTENTIAL FOR
TEMPERATURES INTO THE 90S BY NEXT WEEKEND IF CURRENT SOLUTIONS ARE
CORRECT.
HIGH PRESSURE WILL BE OVER THE AREA ON MONDAY WITH TEMPERATURES NEAR
OR JUST BELOW SEASONAL NORMALS. THIS HIGH WILL SLIDE TO THE EAST
MONDAY NIGHT WITH ANOTHER ROUND OF FAST MOVING WEAK SHORT WAVES AND
POTENTIAL MCS ACTIVITY WHICH COULD IMPACT OUR AREA TUESDAY INTO
WEDNESDAY. LOW LEVEL BAROCLINIC ZONE LOOKS TO BE ACROSS THE REGION
WITH WEAK SURFACE FRONT AND POSSIBLE SURFACE DEVELOPMENT TUE NIGHT
INTO WED. MUCH TOO EARLY FOR MANY FORECAST DETAILS WITH THIS
SCENARIO SO WILL CONTINUE WITH LOW CHANCE POPS THROUGH THIS PERIOD.
MEANWHILE...ENERGY OVER THE PACIFIC WILL HELP DEVELOP A CLOSED LOW
ALONG THE WESTERN CONUS WHICH WILL ALSO HELP TO CARVE OUT A WESTERN
CONUS TROUGH AND ALLOW HEIGHTS TO RISE OVER OUR AREA. ECMWF BRINGS A
WARM FRONT THROUGH THE REGION FRIDAY AFTERNOON INTO FRIDAY NIGHT
WITH POSSIBLE MCS DEVELOPMENT IN THE AREA. HAVE INCLUDED LOW CHANCE
POPS FOR WARM FRONT PASSAGE FRIDAY AFTN INTO FRI NIGHT. THIS SHOULD
ALSO HELP CAP THE REGION ON SAT WITH FRONT TO OUR NORTH AND STRONG
UPPER LEVEL RIDGE DEVELOPING SO REMAINED OPTIMISTICALLY DRY ON DAY 7
WITH VERY WARM TEMPS INTO THE UPPER 80S BUT 90S COULD EASILY OCCUR
WITH RIDGE AND FULL SUN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ SUNDAY FOR INZ003>009-
012>018-020-022>027-032>034.
MI...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR MIZ077>081.
OH...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR OHZ001-002-004-005-015-016-
024-025.
LM...NONE.
&&
SHORT TERM...LOGSDON
LONG TERM...LASHLEY
AVIATION...LUDHazardous weather outlook, Jun 5, 10:18 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 PM EDT SAT JUN 5 2010 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-070230- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1018 PM EDT SAT JUN 5 2010 /918 PM CDT SAT JUN 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 5AM EDT/4AM CDT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT AS A LOW PRESSURE SYSTEM MOVES EAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THE STORMS WILL LIKELY BE SEVERE... WITH DAMAGING WINDS... LARGE HAIL... AND TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL FROM THE STORMS MAY ALSO CAUSE SOME FLOODING IN THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-070230- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1018 PM EDT SAT JUN 5 2010 /918 PM CDT SAT JUN 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 5AM EDT/4AM CDT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT AS A LOW PRESSURE SYSTEM MOVES EAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THE STORMS WILL LIKELY BECOME SEVERE... WITH DAMAGING WINDS... LARGE HAIL... AND TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL FROM THE STORMS MAY ALSO CAUSE SOME FLOODING IN THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-070230- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1018 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH WIND GUSTS OVER 50 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY NIGHT AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 5, 10:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM FUNNEL CLOUD EVANSPORT 41.43N 84.40W
06/05/2010 DEFIANCE OH FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS A FUNNEL CLOUD NEAR EVANSPORT
&&
EVENT NUMBER IWX1000638
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:47 PM EDT | Tornado Warning | IWX | Defiance, Henry, Williams | 43 min |
| Jun 5, 9:56 PM EDT | Tornado Warning | IWX | Fulton, Williams | 49 min |
| Jun 5, 10:20 PM EDT | Tornado Warning | IWX | Fulton, Henry | 40 min |
| Jun 6, 1:13 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 62 min |
| Jun 6, 2:17 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 13 min |
| Jun 6, 12:12 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 3 days |
Nearby
Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.